You submitted the Mental Status Examination form. Some of your
assessment answers were incorrect.Regarding the indicator "1.
Appearance. Grooming": You should not have checked any
You should have asked the patient what was going on with her.
You should have asked the patient about when she felt her best.
You called the charge nurse. This is reasonable at this point.
The focus of this scenario is on patient safety following a suicide
attempt and the necessary therapeutic communication skills
required for ongoing assessment and support. Although it is
important to acknowledge the potential physiologic complications
that can arise with overdosing of acetaminophen and ibuprofen,
this scenario addresses the mental health issues. Atypical
antidepressants may be prescribed for patients who have an
inadequate response to selective serotonin reuptake inhibitors or
experience side effects. In this case, the patient's medications
have recently been adjusted to include a serotonin
norepinephrine reuptake inhibitor antidepressant, venlafaxine.
This drug blocks the reuptake of serotonin, norepinephrine, and
dopamine (weakly). Side effects of venlafaxine include an
increase in blood pressure and pulse, nausea and vomiting,
headache, dizziness, drowsiness, dry mouth, and sweating. This
drug also can impact liver function tests (specifically AST and ALT)
as well as kidney tests (specifically creatinine). Because this
patient also has taken an overdose of acetaminophen and
ibuprofen, these tests will be important to monitor.
You got 90%
7. Document patient education regarding medications.
From vSim for Nursing | Mental Health. © Wolters Kluwer.